Kansas, 2012

Drought in Kansas, July 1 to 31, 2012

July 1 to 31, 2012 · NWS TOP · 18 events in 18 counties and zones

A flash drought began across northeast Kansas during the month of June as hot temperatures and dry weather contributed to a rapid development of drought conditions. This drought lasted through July and into August, as the hot and dry conditions worsened throughout the month.

Where it happened

Every event with a place to put it; 18 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
18

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TOP wrote it up.

A flash drought began across northeast Kansas during the month of June as hot temperatures and dry weather contributed to a rapid development of drought conditions. This drought lasted through July and into August, as the hot and dry conditions worsened throughout the month. Impacts of the drought conditions were limited during this stage, so the early period of this drought could be classified mainly as a meteorological drought. The dry and hot conditions which brought forth the drought conditions continued after July ended, causing the drought to continue into August.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before the first event at Jun 30, 10:41 PM CST, 1 hour 19 minutes earlier.

Area forecast discussion, Jun 30, 10:41 PM CST, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
1141 PM CDT SAT JUN 30 2012

...UPDATE TO AVIATION...

.DISCUSSION...

THE HEAT WAVE CONTINUES AS TRIPLE DIGIT HEAT CONTINUES ACROSS MUCH
OF THE COUNTY WARNING AREA. ONCE AGAIN THE AXIS OF THE WARMFRONT
LIES ALONG THE KS/NEBRASKA BORDER...WHERE TEMPERATURES ARE RUNNING
IN THE 90S STILL AT THIS HOUR. CONVECTION AHEAD OF A WEAK WAVE
MOVING ALONG THE FRONT AND EAST NE ATTM.

SHORTWAVE TROF OVER CTRL KS CONTINUES TO MOVE EASTWARD IN THE
EVENING HOURS. SOUNDINGS ARE QUITE DRY BELOW 10000FT SO WOULD EXPECT
THREAT FROM ANY STORM THAT MOVES INTO THE AREA TO BE DOWNDRAFT
WINDS.  DO THINK STORMS WILL STRUGGLE SOMEWHAT WITH LACK OF MOISTURE
AND DRY AIR...BUT MCS PROPAGATION PARAMETER WOULD SUGGEST A CHANCE
THESE STORMS WILL KEEP MOVING EASTWARD ACROSS THE NORTHERN COUNTIES
AND WILL KEEP POPS THIS EVENING AND OVERNIGHT TO THE NORTH.
OVERNIGHT LOWS MAY BE LOCALLY IMPACTED BY OUTFLOWS BUT OVERALL
EXPECT LOWS AGAIN IN THE 70S.  TUTT LOW OVER SOUTH TEXAS CONTINUES
TO DEVELOP CONVECTION ALONG ITS EASTERN FLANK...AND ADVECTS COOLER
MID LEVEL TEMPERATURES OVER THE FORECAST AREA ON SUNDAY. WILL
THEREFORE CARRY TEMPERATURES MAINLY IN THE UPPER 90S FOR MOST OF THE
AREA.  AFTERNOON SURFACE WINDS PROGGED TO BE A BIT STRONGER THAN
TODAY AS WARM FRONT LIFTS NORTHWARD SO MAY HAVE SOME GUSTY WINDS IN
THE AFTERNOON AND WILL CONTINUE TO PROMOTE HIGH TO VERY HIGH FIRE
DANGER.

67

EXTENDED...MONDAY THROUGH SATURDAY: RELENTLESS HOT WEATHER WILL
CONTINUE WITH VERY LITTLE CHANGE TO OUR OVERALL WEATHER PATTERN. THE
UPPER RIDGE WILL BUILD AND CENTER OVER OF THE REGION THROUGH THE
PERIOD...WITH A GRADUAL INCREASE/EXPANSE IN THE POOL OF WARM
TEMPERATURES WITHIN THE PBL. THE ONLY EXCEPTION MAY BE A SLIGHT
INCREASE IN CLOUD COVER ON MONDAY ACROSS EAST CENTRAL SECTIONS AS
THE REMNANTS OF A TROPICAL LOW CURRENTLY NEAR THE TEXAS GULF COAST
SKIRTS PORTIONS OF SE KS. ANY PRECIPITATION WITH THIS FEATURE IS
EXPECTED TO REMAIN SOUTH OF THE CWA. IN SUMMARY...LITTLE APPRECIABLE
CHANCES FOR RAINFALL EXIST IN THE EXTENDED...WITH AFTERNOON MAXIMUM
TEMPERATURES 96-103 AND LOW TEMPERATURES IN THE MIDDLE-UPPER 70S.

BLAIR

&&

.AVIATION...

WEAK UPPER LEVEL DISTURBANCE WILL MOVE AWAY FROM THE AREA LATE
TONIGHT BRINGING AN END TO SHOWER/THUNDERSTORM CHANCES. SOUTHERLY
WINDS AND MOSTLY SUNNY SKIES WILL RETURN FOR SUNDAY WITH VFR
CONDITIONS.

60

&&

.TOP WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jun 30, 8:13 PM CST, 3 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
913 PM CDT SAT JUN 30 2012

KSZ008>012-020>024-026-034>040-054>056-058-059-020215-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
913 PM CDT SAT JUN 30 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...TONIGHT.

ISOLATED THUNDERSTORMS ACROSS PORTIONS OF NORTH
CENTRAL...NORTHEAST AND EAST CENTRAL KS COULD PRODUCE STRONG WINDS
OF 40 TO 50 MPH UNTIL MIDNIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE RANGELAND FIRE DANGER WILL BE VERY HIGH ONCE AGAIN ACROSS
PORTIONS OF NORTH CENTRAL KANSAS ON SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY NOT BE NEEDED TONIGHT.

In the hours before

Special weather statement, Jun 30, 8:31 PM CST, 3 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
931 PM CDT SAT JUN 30 2012

KSZ012-010300-
BROWN-
931 PM CDT SAT JUN 30 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BROWN COUNTY...

THROUGH 1000 PM CDT...A STRONG THUNDERSTORM WILL MOVE EAST AT 25 MPH
ACROSS PORTIONS OF NORTHEASTERN BROWN COUNTY. NATIONAL WEATHER
SERVICE DOPPLER RADAR INDICATED THIS STORM IS CAPABLE OF PRODUCING
NICKEL SIZE HAIL...STRONG WINDS OF 40 TO 50 MPH AND FREQUENT
LIGHTNING.

THE STORM MAY STRENGTHEN OVER THE NEXT SEVERAL MINUTES. BE READY TO
TAKE SHELTER IN CASE A WARNING IS ISSUED.

&&

LAT...LON 3990 9533 3975 9534 3975 9561 4000 9564
      4000 9534
TIME...MOT...LOC 0231Z 253DEG 22KT 3983 9545
Local storm report, Jun 30, 8:36 PM CST, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
936 PM CDT SAT JUN 30 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0851 PM     TSTM WND DMG     MAYETTA                 39.34N 95.72W
06/30/2012                   JACKSON            KS   TRAINED SPOTTER

            FOUR INCH DIAMETER TREE BRANCH DOWN. DELAYED REPORT.

&&
Special weather statement, Jun 30, 9:07 PM CST, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
1007 PM CDT SAT JUN 30 2012

KSZ020-021-010330-
CLAY-CLOUD-
1007 PM CDT SAT JUN 30 2012

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CLAY AND SOUTHEASTERN
CLOUD COUNTIES...

THROUGH 1030 PM CDT...A STRONG THUNDERSTORM WILL MOVE SOUTHEAST AT 10
MPH ACROSS PORTIONS OF WESTERN CLAY AND SOUTHEASTERN CLOUD COUNTIES.
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS STORM IS
CAPABLE OF PRODUCING NICKEL SIZE HAIL...STRONG WINDS OF 40 TO 50 MPH
AND FREQUENT LIGHTNING.

STAY ALERT TO THE WEATHER IN CASE A WARNING IS ISSUED.

&&

LAT...LON 3954 9734 3936 9707 3921 9728 3929 9737
      3930 9737 3931 9739 3942 9750
TIME...MOT...LOC 0307Z 316DEG 8KT 3942 9735
Special weather statement, Jun 30, 9:27 PM CST, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
1027 PM CDT SAT JUN 30 2012

KSZ020-021-035-010400-
CLAY-CLOUD-DICKINSON-
1027 PM CDT SAT JUN 30 2012

...SIGNIFICANT WEATHER ADVISORY FOR CLAY...SOUTHEASTERN CLOUD AND
NORTH CENTRAL DICKINSON COUNTIES...

THROUGH 1100 PM CDT...A FEW STRONG THUNDERSTORMS WILL MOVE SOUTHEAST
AT 20 MPH ACROSS PORTIONS OF CLAY...SOUTHEASTERN CLOUD AND NORTH
CENTRAL DICKINSON COUNTIES. NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED THESE STORMS ARE CAPABLE OF PRODUCING NICKEL SIZE
HAIL...STRONG WINDS OF 40 TO 50 MPH AND FREQUENT LIGHTNING. SOME
LOCATIONS THAT COULD BE AFFECTED INCLUDE WAKEFIELD.

STAY ALERT TO THE WEATHER IN CASE A WARNING IS ISSUED.

&&

LAT...LON 3960 9743 3929 9696 3921 9696 3906 9721
      3921 9737 3930 9737 3931 9747 3947 9765
TIME...MOT...LOC 0327Z 320DEG 16KT 3933 9724
Local storm report, Jun 30, 10:47 PM CST, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TOPEKA KS
1147 PM CDT SAT JUN 30 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0729 PM     TSTM WND GST     2 SW AXTELL             39.85N 96.29W
06/30/2012  E60.00 MPH       MARSHALL           KS   PUBLIC

0757 PM     HAIL             3 W FRANKFORT           39.71N 96.47W
06/30/2012  E1.00 INCH       MARSHALL           KS   PUBLIC

0802 PM     HAIL             3 NW CORNING            39.69N 96.07W
06/30/2012  E0.88 INCH       NEMAHA             KS   TRAINED SPOTTER

0823 PM     TSTM WND GST     1 WSW WAMEGO            39.20N 96.31W
06/30/2012  E65.00 MPH       POTTAWATOMIE       KS   TRAINED SPOTTER

0832 PM     TSTM WND DMG     4 NE ALMA               39.05N 96.24W
06/30/2012                   WABAUNSEE          KS   TRAINED SPOTTER

            1 INCH DIAMETER TREE LIMBS BLOWN DOWN.

0837 PM     TSTM WND GST     2 ENE PAXICO            39.08N 96.13W
06/30/2012  E60.00 MPH       WABAUNSEE          KS   TRAINED SPOTTER

0851 PM     TSTM WND DMG     MAYETTA                 39.34N 95.72W
06/30/2012                   JACKSON            KS   TRAINED SPOTTER

            FOUR INCH DIAMETER TREE BRANCH DOWN. DELAYED REPORT.

&&
Special weather statement, Jun 30, 11:41 PM CST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
1241 AM CDT SUN JUL 1 2012

KSZ020-010615-
CLOUD-
1241 AM CDT SUN JUL 1 2012

...SIGNIFICANT WEATHER ADVISORY FOR CLOUD COUNTY...

THROUGH 115 AM CDT...OUTFLOW WINDS FROM A WEAKENING THUNDERSTORM
OVER SOUTHERN CLOUD COUNTY WILL CAUSE STRONG SOUTHERLY WIND GUSTS OF
45 TO 55 MPH ACROSS CLOUD COUNTY. SOME LOCATIONS THAT COULD BE
AFFECTED INCLUDE CONCORDIA...CLYDE AND AURORA.

&&

LAT...LON 3965 9794 3965 9738 3948 9736 3947 9737
      3936 9737 3936 9793 3951 9794 3952 9793
TIME...MOT...LOC 0538Z 279DEG 3KT 3949 9765

$$ GARGAN

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

18 drought. Local standard time, as filed.

Drought, Anderson

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Anderson forecast zone
Reported by
Drought Monitor
Coordinates
38.214, -95.293 (the zone’s center; the record gives no point)

Drought conditions in east central Kansas continued into July as hot and dry weather continued to plague the area. At Emporia only .37 of rain fell for the month, and at Topeka, only 1.64 of rain fell. Both totals fall dramatically short of monthly average rainfall totals at these respective sites. As of this entry no drought impacts have been reported.

Drought, Coffey

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Coffey forecast zone
Reported by
Drought Monitor
Coordinates
38.237, -95.734 (the zone’s center; the record gives no point)

Drought conditions in east central Kansas continued into July as hot and dry weather continued to plague the area. At Emporia only .37 of rain fell for the month, Lawrence had .90, and at Topeka, only 1.64 of rain fell. All totals fall dramatically short of monthly average rainfall totals at these respective sites. As of this entry no drought impacts have been reported.

Drought, Lyon

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Lyon forecast zone
Reported by
Drought Monitor
Coordinates
38.456, -96.153 (the zone’s center; the record gives no point)

Drought conditions in east central Kansas continued into July as hot and dry weather continued to plague the area. At Emporia only .37 of rain fell for the month, and at Topeka, only 1.64 of rain fell. Both totals fall dramatically short of average monthly rainfall totals at these respective sites. As of this entry no drought impacts have been reported.

Drought, Osage

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Osage forecast zone
Reported by
Drought Monitor
Coordinates
38.652, -95.727 (the zone’s center; the record gives no point)

Drought conditions in east central Kansas continued into July as hot and dry weather continued to plague the area. At Emporia only .37 of rain fell for the month, Lawrence had .90, and at Topeka, only 1.64 of rain fell. All totals fall dramatically short of average monthly rainfall totals at these respective sites. As of this entry no drought impacts have been reported.

Drought, Franklin

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Franklin forecast zone
Reported by
Drought Monitor
Coordinates
38.565, -95.286 (the zone’s center; the record gives no point)

Drought conditions in east central Kansas continued into July as hot and dry weather continued to plague the area. At Emporia only .37 of rain fell for the month, Lawrence had .90, and at Topeka, only 1.64 of rain fell. All totals fall dramatically short of average monthly rainfall totals at these respective sites. As of this entry no drought impacts have been reported.

Drought, Douglas

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Douglas forecast zone
Reported by
Drought Monitor
Coordinates
38.885, -95.293 (the zone’s center; the record gives no point)

Drought conditions in east central Kansas continued into July as hot and dry weather continued to plague the area. At Kansas City only .49 of rain fell for the month, Lawrence had .90, and at Topeka, only 1.64 of rain fell. All totals fall dramatically short of average monthly rainfall totals at these respective sites. As of this entry no drought impacts have been reported.

Drought, Jefferson

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Jefferson forecast zone
Reported by
Drought Monitor
Coordinates
39.236, -95.383 (the zone’s center; the record gives no point)

Drought conditions in northeast Kansas continued into July as hot and dry weather continued to plague the area. At Kansas City only .49 of rain fell for the month, Lawrence had .90, and at Topeka, only 1.64 of rain fell. All totals fall dramatically short of average monthly rainfall totals at these respective sites. As of this entry no drought impacts have been reported.

Drought, Shawnee

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Shawnee forecast zone
Reported by
Drought Monitor
Coordinates
39.042, -95.756 (the zone’s center; the record gives no point)

Drought conditions in northeast Kansas continued into July as hot and dry weather continued to plague the area. At Kansas City only .49 of rain fell for the month, Lawrence had .90, and at Topeka, only 1.64 of rain fell. All totals fall dramatically short of average monthly rainfall totals at these respective sites. As of this entry no drought impacts have been reported.

Drought, Wabaunsee

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Wabaunsee forecast zone
Reported by
Drought Monitor
Coordinates
38.953, -96.205 (the zone’s center; the record gives no point)

Drought conditions in northeast Kansas continued into July as hot and dry weather continued to plague the area. At Emporia only .37 of rain fell for the month, Manhattan had .86, and at Topeka, only 1.64 of rain fell. All totals fall dramatically short of average monthly rainfall totals at these respective sites. As of this entry no drought impacts have been reported.

Drought, Morris

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Morris forecast zone
Reported by
Drought Monitor
Coordinates
38.687, -96.650 (the zone’s center; the record gives no point)

Drought conditions in northeast Kansas continued into July as hot and dry weather continued to plague the area. At Emporia only .37 of rain fell for the month, Manhattan had .86, and at Topeka, only 1.64 of rain fell. All totals fall dramatically short of average monthly rainfall totals at these respective sites. As of this entry no drought impacts have been reported.

Drought, Geary

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Geary forecast zone
Reported by
Drought Monitor
Coordinates
39.002, -96.752 (the zone’s center; the record gives no point)

Drought conditions in northeast Kansas continued into July as hot and dry weather continued to plague the area. At Emporia only .37 of rain fell for the month, Manhattan had .86, and at Topeka, only 1.64 of rain fell. All totals fall dramatically short of average monthly rainfall totals at these respective sites. As of this entry no drought impacts have been reported.

Drought, Riley

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Riley forecast zone
Reported by
Drought Monitor
Coordinates
39.297, -96.735 (the zone’s center; the record gives no point)

Drought conditions in northeast Kansas continued into July as hot and dry weather continued to plague the area. At Manhattan only .86 of rain fell for the month, Emporia had .37, and at Topeka, only 1.64 of rain fell. All totals fall dramatically short of average monthly rainfall totals at these respective sites. As of this entry no drought impacts have been reported.

Drought, Dickinson

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Dickinson forecast zone
Reported by
Drought Monitor
Coordinates
38.867, -97.153 (the zone’s center; the record gives no point)

Drought conditions in northeast Kansas continued into July as hot and dry weather continued to plague the area. At Manhattan only .86 of rain fell for the month, Concordia had 1.22, and at Salina only 2.04 of rain fell. All totals fall dramatically short of average monthly rainfall totals at these respective sites. As of this entry no drought impacts have been reported.

Drought, Clay

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Clay forecast zone
Reported by
Drought Monitor
Coordinates
39.350, -97.165 (the zone’s center; the record gives no point)

Drought conditions in northeast Kansas continued into July as hot and dry weather continued to plague the area. At Manhattan only .86 of rain fell for the month, Concordia had 1.22, and at Salina only 2.04 of rain fell. All totals fall dramatically short of average monthly rainfall totals at these respective sites. As of this entry no drought impacts have been reported.

Drought, Ottawa

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Ottawa forecast zone
Reported by
Drought Monitor
Coordinates
39.133, -97.650 (the zone’s center; the record gives no point)

Drought conditions in north central Kansas continued into July as hot and dry weather continued to plague the area. At Manhattan only .86 of rain fell for the month, Concordia had 1.22, and at Salina only 2.04 of rain fell. All totals fall dramatically short of average monthly rainfall totals at these respective sites. As of this entry no drought impacts have been reported.

Drought, Cloud

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Cloud forecast zone
Reported by
Drought Monitor
Coordinates
39.480, -97.649 (the zone’s center; the record gives no point)

Drought conditions in north central Kansas continued into July as hot and dry weather continued to plague the area. At Concordia 1.22 of rain fell for the month, Manhattan had only .86, and at Salina only 2.04 of rain fell. All totals fall dramatically short of average monthly rainfall totals at these respective sites. As of this entry no drought impacts have been reported.

Drought, Republic

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Republic forecast zone
Reported by
Drought Monitor
Coordinates
39.828, -97.651 (the zone’s center; the record gives no point)

Drought conditions in north central Kansas began in early July as hot and dry weather continued to plague the area. At Concordia 1.22 of rain fell for the month, Manhattan had only .86, and at Salina only 2.04 of rain fell. All totals fall dramatically short of average monthly rainfall totals at these respective sites. As of this entry no drought impacts have been reported.

Drought, Washington

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Washington forecast zone
Reported by
Drought Monitor
Coordinates
39.784, -97.087 (the zone’s center; the record gives no point)

Drought conditions in north central Kansas began in early July as hot and dry weather continued to plague the area. At Concordia 1.22 of rain fell for the month, Manhattan had only .86, and at Salina only 2.04 of rain fell. All totals fall dramatically short of average monthly rainfall totals at these respective sites. As of this entry no drought impacts have been reported.

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kansas in 2012Every state in 2012This day in weather historyWarnings in Kansas, July 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 396065, 396068, 396069, 396070, 396071, 396072, 396073, 396074, 396075, 396078, 396080, 396081, 396082, 396083, 396084, 396085, 396086, 396087.